MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305107
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) : initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
There is a hole in the hub, so the chemical liquid leaks out through the hole.No harm.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there is a hole in the hub.To aid in the investigation, eleven samples, one photo and one video were provided for evaluation by our quality team.Ten of the samples came in sealed packaging blisters and one sample came with no packaging blister.A visual inspection was performed and the sample with no packaging blister has a short shot around (b)(6)" from the bottom of the needle hub.Each sample was then connected to a syringe with saline solution.The sample with the short shot expelled solution through the needle and through the needle hub short shot.The photo and video provided show the sample with the symptom reported and confirmed.Previous investigations have confirmed a short shot from the molding has induced a similar symptom.After analyzing the molding tool, it was determined that wear in the stripper bushing could contribute to the defect.The stripper bushing was replaced in (b)(6) 2023.A device history record review was completed for provided material number 301507, lot 3055908.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.There is a hole in the hub, so the chemical liquid leaks out through the hole.

Brand Name
NEEDLE 30GA 1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18776895
Report Number1911916-2024-00144
Device Sequence Number11843496
Product Code FMI
UDI-Device Identifier00382903051076
UDI-Public(01)00382903051076
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305107
Device Lot Number3055908
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown